Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 129, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 9, 2013, 4:52 PM CDT for Edmonson County, Warren County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2013, 4:52 PM CDT (21:52 UTC)
- Expired
- Aug 9, 2013, 5:20 PM CDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Edmonson County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:13 PM CDT | TSTM WND DMG | Smiths Grove, KY | STRONG WINDS FROM A THUNDERSTORM TOPPLED A TREE ONTO SOME POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1933 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088
WUUS53 KLMK 092152
SVRLMK
KYC061-227-092220-
/O.NEW.KLMK.SV.W.0129.130809T2152Z-130809T2220Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 PM CDT FRI AUG 9 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHEASTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 520 PM CDT
* AT 449 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLUM
SPRINGS...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PLUM SPRINGS...GIRKIN...BRISTOW...SUNNYSIDE...TUCKERTOWN...
LOVING...OAKLAND...GOTTS...SMITHS GROVE AND POLKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3707 8647 3716 8640 3716 8636 3714 8627
3710 8623 3709 8620 3708 8619 3707 8617
3705 8612 3692 8630
TIME...MOT...LOC 2152Z 308DEG 15KT 3707 8636
HAIL...<.75IN
WIND...60MPH
$$
SCHOETTMER2 follow-up statements
334
WWUS53 KLMK 092202
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
602 PM EDT FRI AUG 9 2013
KYC061-227-092220-
/O.CON.KLMK.SV.W.0129.000000T0000Z-130809T2220Z/
WARREN KY-EDMONSON KY-
502 PM CDT FRI AUG 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
EDMONSON AND EAST CENTRAL WARREN COUNTIES UNTIL 520 PM CDT...
AT 459 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLUM
SPRINGS...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TUCKERTOWN...LOVING...OAKLAND AND SMITHS GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3707 8637 3715 8632 3714 8627 3710 8623
3709 8620 3708 8619 3707 8617 3705 8612
3698 8623
TIME...MOT...LOC 2202Z 308DEG 15KT 3704 8632
HAIL...<.75IN
WIND...60MPH
$$
SCHOETTMER333
WWUS53 KLMK 092216
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 PM EDT FRI AUG 9 2013
KYC061-227-092226-
/O.EXP.KLMK.SV.W.0129.000000T0000Z-130809T2220Z/
WARREN KY-EDMONSON KY-
516 PM CDT FRI AUG 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EDMONSON AND
EAST CENTRAL WARREN COUNTIES WILL EXPIRE AT 620 PM EDT/520 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3707 8637 3715 8632 3714 8627 3710 8623
3709 8620 3708 8619 3707 8617 3705 8612
3698 8623
TIME...MOT...LOC 2216Z 308DEG 15KT 3700 8626
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:36 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 9, 4:36 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 536 PM EDT Fri Aug 9 2013 ...Forecast Update... Issued at 533 PM EDT Fri Aug 9 2013 Updated the grids to reflect higher coverage of showers and storms across SW portions of the CWA. Issued a Flood Advisory for areas around Bowling Green as some training of showers and storms with rainfall rates over 2 inches per hour at times will overspread the area. Will need to watch for Flash Flood Warnings in the region over the next couple of hours. Will also keep our eye on a cluster of storms moving into the western fringes of our CWA in a couple of hours. A few severe reports have come from the strongest storm, however expect a weakening trend as the cluster moves in. Overall, will mention numerous showers and storms early this evening in areas where the biggest clusters are located, with isolated to scattered coverage elsewhere. Please be aware that very heavy rainfall is likely with any shower or storm and quick ponding of water on roadways will occur. .SHORT TERM (Now through Sunday)... Issued at 305 PM EDT Fri Aug 9 2013 A line of showers and thunderstorms have begun to form along the frontal boundary, currently draped along the Ohio River. As has been the case this week, these are efficient rain producers, dumping a lot of rain in a short amount of time. Traffic cameras in the Louisville metro along with obs from SDF confirm the reduced visibilities accompanying these cells. Thankfully, the line has been moving relatively quickly off to the east-southeast so unless the line really fills in, setting up a potential training effect, flooding shouldn't be a major concern, especially in north-central KY where the rain has been much more hit and miss as of late. If it is able to hold together and makes its way into the Bluegrass region, there could be some localized problems since FFG is much lower there due to the recent heavy rains and already saturated soils. Unfortunately, the models aren't handling it very well with the exception of the latest NAM (but its performance this week has been less than stellar) so its tough to get a solid idea of how this will play out. While the HRRR doesn't necessarily depict it well, this has been one of the top performing models under this regime and its showing scattered cells developing across much of the center of the commonwealth. Later tonight, a mid-level wave traverses through and the HRRR grabs onto it, bringing a cluster of showers and embedded thunderstorms through northern KY and southern IN. This may be a bit bullish but it would be the last hurrah for the northern half of the forecast area as the boundary slowly sinks south (assuming this scenario holds true). By tomorrow, the focus for convection shifts to the south once again along the quasi-stationary boundary. As it stands right now, any storms that fire up during the heat of the day (despite the continued cloud cover) should wane after sunset Saturday, allowing for most of the area to remain dry. Under light to calm winds and lingering low-level moisture, patchy fog could be a factor for not only tonight (wherever it doesn't rain) but for tomorrow night as well. Overnight lows for both nights will range from the upper 60s to the lower 70s from north to south, respectively. Under the aforementioned cloud cover, highs tomorrow will again be below normal, primarily in the mid 80s. Expect this tropical-feeling airmass to remain in place for the entirety of this forecast period. .LONG TERM (Sunday night through Friday)... Issued at 312 PM EDT Fri Aug 9 2013 The start of the long term period will feature generally zonal upper flow, which will transition to an eastern trough/western ridge by the end of the long term period. This pattern shift will allow for drier conditions and cooler/less humid air by the middle of next week. A quasi-stationary frontal boundary will be draped from southwest to northeast across southern Kentucky on Sunday. This will serve as the focus for showers and thunderstorms to continue, mainly across southern Kentucky as a shortwave trough rides along the boundary and brings enhanced vertical motion. As winds turn northerly across southern Indiana and northern Kentucky due to incoming high pressure, think enough dry air will work in to actually keep much of Sunday dry for those regions. On Sunday night, the surface high will scoot east as another shortwave trough dives through the Great Lakes region. Guidance suggests this wave will pull the quasi-stationary front back north which would give much more of central and northern KY decent rainfall chances. However, am a bit skeptical of this solution as the progged system does not appear strong enough to force the front northward (especially if it's continually being convectively reinforced further south). Therefore, the more widespread activity will likely remain across southern KY, with a general lull in activity across northern KY and southern Indiana. Given the continued moist atmosphere south of the front, localized flooding will need to continue to be watched especially if areas receive heavy rainfall through the short term period. By Monday night into Tuesday, another surface front will approach from the northwest. This front looks much more progressive as the upper-level flow begins to transition to more northwesterly. As mentioned in the previous discussion, am a bit skeptical on just how much moisture will remain ahead of this secondary front, thus will continue with 30-40 pops as it passes through on Tuesday. Given the likely moist bias in guidance, instability along this front will be less than currently progged, thus do not expect severe weather. However, the drier air working in will help support a few healthy downdrafts, which may lead to some sub-severe gusts in the heavier storm cores. The front will clear the region by Tuesday night, allowing Canadian high pressure to build into the Ohio Valley. This will bring welcomed relief from the muggy airmass we have seen of late, as temperatures fall into the upper 70s/lower 80s with dewpoints in the 50s and lower 60s. This pleasant airmass will also get rid of any additional storm potential, with dry weather expected Wednesday through at least the end of next week. && .AVIATION (18Z TAF Update)... Issued at 128 PM EDT Fri Aug 9 2013 Current radar imagery depicts a line of storms attempting to form along the stationary boundary draped along the Ohio River. If this line develops, SDF will be the first to see the impacts this afternoon and if it is able to hold together, LEX could see some activity in the area early this evening. With the atmosphere remaining in its warm, moist, and unstable state, showers and thunderstorms could pop-up wherever a trigger can be found (i.e. the frontal boundary). Satellite imagery has shown partial clearing in southern portions of the commonwealth, particularly around the BWG terminal. Allowing the sun to peak through will increase daytime heating in that area, allowing for the potential for thunderstorms to pop-up in the vicinity. Any afternoon showers and thunderstorms that develop should wane after sunset as the focus for triggering then shifts to a mid-level wave traversing through overnight. At this point, confidence is too low as coverage looks to remain minimal, if at all overnight. Where confidence is a bit higher is with respect to the low cloud deck and at least MVFR BR impacts to all three terminals overnight, especially closer to the pre-dawn hours. As the front slowly moseys southward, a renewed chance for convection could impact BWG and potentially LEX but the threat looks to be south of SDF by tomorrow. Challenging forecast to say the least as the Ohio Valley remains locked in this tropical-like pattern through early this weekend. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........BJS Short Term.....LG Long Term......KJD Aviation.......LG
Hazardous weather outlook, Aug 9, 2:49 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 349 PM EDT FRI AUG 9 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-102000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 349 PM EDT FRI AUG 9 2013 /249 PM CDT FRI AUG 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. EXPECT THUNDERSTORMS TONIGHT AS A QUASI-STATIONARY FRONTAL BOUNDARY LAYS ALONG THE OHIO RIVER. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...AN EXTREMELY MOIST TROPICAL AIRMASS MAY PRODUCE LOCALIZED HEAVY RAIN AND EVEN SOME MINOR FLOODING FROM ANY STORMS THAT REPEAT OVER A SPECIFIC AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM CHANCES CONTINUE SATURDAY...YET CHANCES DIMINISH FROM NORTH TO SOUTH THROUGH THE AFTERNOON AND EVENING HOURS. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH TUESDAY...AS THE ATMOSPHERE REMAINS UNSTABLE WITH A FRONT TO OUR SOUTH AND ANOTHER FRONT SCHEDULED TO MOVE THROUGH THE REGION MONDAY NIGHT AND TUESDAY. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF LOCALIZED HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAIN OR FLOODING TODAY THROUGH SATURDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. LG/KD
In the hours before
Special weather statement, Aug 9, 3:51 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 PM CDT FRI AUG 9 2013
KYZ071>073-092120-
ALLEN KY-SIMPSON KY-WARREN KY-
351 PM CDT FRI AUG 9 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...AND 40 MPH WINDS WILL MOVE ACROSS SIMPSON COUNTY...
AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKLIN...AND MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FRANKLIN...
SALMONS AND PEDEN MILL...
GOLD CITY AND HICKORY FLAT...
MCELROY FORD AND TEMPERANCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3664 8657 3665 8659 3665 8661 3664 8670
3679 8672 3681 8670 3688 8632 3665 8628
3665 8652 3664 8652
TIME...MOT...LOC 2051Z 262DEG 16KT 3673 8660
JSDSpecial weather statement, Aug 9, 3:58 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 PM CDT FRI AUG 9 2013
KYZ070-092130-
LOGAN KY-
358 PM CDT FRI AUG 9 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...AND 40 MPH WINDS
WILL MOVE NORTH ACROSS LOGAN COUNTY...
AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELLVILLE...AND MOVING NORTHEAST AT 15
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RUSSELLVILLE...
DENNIS...
AUBURN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3677 8702 3695 8685 3688 8668 3675 8674
3671 8676
TIME...MOT...LOC 2058Z 211DEG 14KT 3680 8686
JSDSpecial weather statement, Aug 9, 4:14 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
414 PM CDT FRI AUG 9 2013
KYZ071-073-092145-
ALLEN KY-WARREN KY-
414 PM CDT FRI AUG 9 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...LOCALIZED VERY
HEAVY RAIN...AND 40 MPH WINDS WILL MOVE EAST ACROSS ALLEN COUNTY...
AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF SCOTTSVILLE...AND MOVING EAST AT
30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM. LOCALIZED TORRENTIAL RAIN IS EXPECTED TO BRING
RAPID RISES ON SMALL CREEKS AND STREAMS.
* THIS STORM WILL ALSO IMPACT...
SCOTTSVILLE...
HALIFAX AND RALEY FORD...
YESSE AND SETTLE...
GAINESVILLE AND OAK FOREST...
CEDAR SPRINGS AND MAYNARD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3665 8636 3686 8642 3690 8615 3689 8613
3678 8604 3677 8605 3676 8603 3672 8599
TIME...MOT...LOC 2113Z 252DEG 26KT 3676 8627
JSDSpecial weather statement, Aug 9, 4:20 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 420 PM CDT FRI AUG 9 2013 KYZ070>072-092150- LOGAN KY-SIMPSON KY-WARREN KY- 420 PM CDT FRI AUG 9 2013 ...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...LOCALIZED TORRENTIAL RAIN...AND 40 MPH WINDS... AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THREE SPRINGS TO 11 MILES WEST OF MEMPHIS JUNCTION...AND MOVING NORTH AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. * THESE STORMS WILL ALSO IMPACT... BOWLING GREEN... PLUM SPRINGS... MOUNT VICTOR... MEMPHIS JUNCTION... DELAFIELD... GASPER... BROWNING... WARREN COUNTY REGIONAL AIRPORT AND HARDCASTLE... BUFFALO FORK AND BLUE LEVEL... PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALIZED TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3680 8678 3699 8675 3708 8632 3688 8632 TIME...MOT...LOC 2118Z 188DEG 15KT 3689 8644 3691 8669 JSD
Special weather statement, Aug 9, 4:47 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
447 PM CDT FRI AUG 9 2013
KYZ061-062-071-092215-
BUTLER KY-EDMONSON KY-WARREN KY-
447 PM CDT FRI AUG 9 2013
...A CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...TORRENTIAL RAIN...POSSIBLE LOCALIZED FLOODING...AND 40
MPH WINDS WILL MOVE ACROSS WARREN AND SOUTHERN EDMONSON COUNTIES.
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF PLUM SPRINGS...AND MOVING EAST
AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PLUM SPRINGS...
MOUNT VICTOR...
DELAFIELD...
BROWNSVILLE...
BOWLING GREEN...
SUNNYSIDE AND LOVING...
TUCKERTOWN AND CHALYBEATE...
SMITHS GROVE AND ARTHUR...
ROCKY HILL AND CEDAR SPRING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3695 8644 3718 8654 3725 8616 3708 8607
3706 8607 3705 8610 3706 8611 3705 8612
TIME...MOT...LOC 2146Z 275DEG 25KT 3710 8637
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:32 AM CDT | Areal Flood Advisory | LMK | Butler, Ohio | 3 hr |
| Aug 9, 6:39 AM CDT | Areal Flood Advisory | LMK | Barren, Metcalfe | 3 hr |
| Aug 9, 3:51 PM CDT | Special Weather Statement | LMK | Simpson | 29 min |
| Aug 9, 3:58 PM CDT | Special Weather Statement | LMK | Logan | 32 min |
| Aug 9, 4:14 PM CDT | Special Weather Statement | LMK | Allen | 31 min |
| Aug 9, 4:20 PM CDT | Special Weather Statement | LMK | Warren | 30 min |
| Aug 9, 4:24 PM CDT | Areal Flood Advisory | LMK | Logan, Simpson, Warren | 4 hr |
| Aug 9, 4:47 PM CDT | Special Weather Statement | LMK | Edmonson, Warren | 28 min |
| Aug 9, 5:09 PM CDT | Special Weather Statement | LMK | Monroe | 31 min |
| Aug 9, 5:24 PM CDT | Areal Flood Advisory | LMK | Butler, Logan | 3 hr |
| Aug 9, 5:38 PM CDT | Areal Flood Advisory | LMK | Adair, Clinton, Cumberland, Russell | 3 hr |
| Aug 9, 6:12 PM CDT | Special Weather Statement | LMK | Butler | 43 min |
| Aug 9, 6:37 PM CDT | Areal Flood Advisory | LMK | Butler, Ohio | 3 hr |
| Aug 9, 6:48 PM CDT | Areal Flood Advisory | LMK | Anderson, Mercer, Nelson, Washington, Woodford | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.